MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number OPTETRAK LOGIC PSC TIBIAL INSERT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported via legal, on (b)(6) 2017, patient underwent a tka on her left knee and was implanted with the optetrak device.On (b)(6) 2017, just nine (9) days after the initial implant, patient was admitted, again to hospital with a severe infection of the left knee replacement, the same knee where patient was implanted with the device.On (b)(6) 2017, patient was taken to the operating room for debridement of her left knee and removal of the polyethylene optetrak logic psc tibial insert.After removal of the psc tibial insert, patient's treating surgeon replaced it with an antibiotic spacer.Patient remained in hospital for further observation and treatment of the infection from (b)(6) 2017, until (b)(6) 2017, at which time patient was again taken to the operating room for yet another surgery.On (b)(6) 2017, patient left knee was again debrided and the antibiotic spacer that had replaced the optetrak logic psc tibial insert was then itself replaced with another polyethylene insert into patient¿s optetrak psc tibial insert.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of infection and the subsequent revision cannot be conclusively determined; however, it is most likely due to patient underlying conditions.These devices are used for treatment not diagnosis.
 
Event or Problem Description
As reported via legal, on (b)(6) 2017, patient underwent a tka on her left knee and was implanted with the optetrak device.On (b)(6) 2017, just nine (9) days after the initial implant, patient was admitted, again to hospital with a severe infection of the left knee replacement, the same knee where patient was implanted with the device.On (b)(6) 2017, patient was taken to the operating room for debridement of her left knee and removal of the polyethylene optetrak logic psc tibial insert.After removal of the psc tibial insert, patient's treating surgeon replaced it with an antibiotic spacer.Patient remained in hospital for further observation and treatment of the infection from (b)(6) 2017, until (b)(6) 2017, at which time patient was again taken to the operating room for yet another surgery.On (b)(6) 2017, patient left knee was again debrided and the antibiotic spacer that had replaced the optetrak logic psc tibial insert was then itself replaced with another polyethylene insert into patient¿s optetrak psc tibial insert.No additional information.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections a2, b5, b6, b7 d1, d4, d10, g3, g4, g6, h2, h4, h6.H7 and h9 have been updated accordingly.Section d10: concomitant products: lgc tibial fit tray cem sz 1f / 1t (cat# 02-012-45-1010 / serial# (b)(6)), logic femoral ps cem left sz 1 (cat# 02-010-01-0210 / serial# (b)(6)), fluted stem extension 11l x 12 mm (cat# 204-32-01 / serial# (b)(6)), tibial stem ext.Screw (cat# 204-70-00 / serial# (b)(6)), three peg patella 29mm (cat# 200-02-29 / serial# (b)(6)).H6.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of infection and the subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The device was properly sterilized and released.These devices are used for treatment not diagnosis.
 
Event or Problem Description
Additional information from the legal department: revision operative report for 31 jul 2017- preoperative diagnosis: infection, left total knee replacement.Operative procedure: debridement of left total knee replacement with removal of polyethylene tibial insert and placement of antibiotic spacer.No obvious pus was seen.The knee joint was entered, moderate amount of bloody fluid was encountered, not grossly purulent.Medial parapatellar incision and the knee joint viewed hematoma encountered, some of the tissue around the knee had evidence of vascularization.The polyethylene insert was removed.All of the knee was debrided with a rongeur and heavily irrigated with triple antibiotic solution, this was done several times.Placement of antibiotic spacer between the tibia and femur completed.A sterile compression dressing was placed on the left knee and the knee was then placed in a knee immobilizer and the patient was taken to the recovery room in satisfactory condition having tolerated the procedure well.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15651782
Report Number1038671-2022-01343
Device Sequence Number2393951
Product Code JWH
UDI-Device Identifier10885862173409
UDI-Public10885862173409
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberOPTETRAK LOGIC PSC TIBIAL INSERT
Device Catalogue Number02-012-44-1011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer03/12/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale